# SDR 2011F00004

- Difficulty date: December 28, 2010
- Submitted: December 29, 2010
- Operation: Air carrier
- Aircraft: N842LA
- Make and model: Hughes 369E
- Aircraft serial: 0020E
- Aircraft time: 16,041 hours
- Engine: Allsn 250C20B
- Engine time: 5,391 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 369D25100901
- Part serial: 1950
- Condition: Making Metal
- Location: Main Rotor
- Part time: 3,613 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED A MAIN ROTOR TRANSMISSION CHIP LIGHT DURING TAKEOFF. THE PILOT RETURNED TO LANDING WITH NO INCIDENT. MECHANICS VERIFIED CHIP LIGHT AND FOUND ONE .1250 INCH SLIVER ON THE LOWER PLUG AND A .0625 INCH SLIVER ON THE UPPER PLUG. WHEN DRAINING THE TRANSMISSION AND COOLER A GOOD AMOUNT OF METAL WAS COLLECTED FROM THE COOLER LOCATION. THE ACFT WAS REMOVED FROM SERVICE AT THIS POINT FOR A TRANSMISSION CHANGE.
